Hail, Johnson
- When
- April 23, 10:25 PM CST
- Where
- Johnson County, New Spadra
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.433, -93.517
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 23, 2:45 PM CST, 7 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT FRI APR 23 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY SURFACE FRONT IS LOCATED ACROSS SOUTHERN ARKANSAS THIS AFTERNOON. CONVECTION IS DEVELOPING ACROSS OKLAHOMA. SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS THE CWFA...BUT THE MAIN SHOW WILL BE LATER TONIGHT. ETA IS NOT QUITE AS AMBITIOUS AS THE GFS FOR POS AND QPF. INCREASED POPS ESPECIALLY ACROSS THE NORTH. 3 TO 8 INCHES OF RAIN HAVE FALLEN ACROSS PARTS OF NORTH ARKANSAS THE LAST TWO DAYS AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. THE STORMS DEVELOPING IN OKLAHOMA WILL MOVE INTO ARKANSAS TONIGHT. LI/S TO -8 ARE NOTED IN SOUTHEAST OKLAHOMA AND THIS WILL BE ONE AREA TO WATCH TONIGHT. SOUTHWEST ARKANSAS COULD SEE SOME THUNDERSTORM ACTIVITY AS WELL TONIGHT. MOST OF THE STRONG THUNDERSTORMS WILL BE NORTH OF THE STATIONARY FRONT TONIGHT THOUGH. STRONG LIFT IS NOTED EARLY IN THE DAY SATURDAY ON THE LATEST CROSS SECTIONS...THEN PRECIPITATION WILL TAPER OFF TOMORROW AFTERNOON. THE COLD FRONT WILL BE MOVING ACROSS THE AREA LATE SATURDAY NIGHT AND SUNDAY. STRONG STORMS ARE EXPECTED AGAIN AS THE COLD FRONT PUSHES THROUGH. SLIGHT RISK OF SEVERE STORMS CONTINUES TONIGHT THROUGH SATURDAY. && .LONG TERM...SUNDAY THROUGH FRIDAY HIGH PRESSURE MOVES IN FOR MONDAY BEHIND THE COLD FRONT THAT WILL BRING AN END TO THE CURRENT PATTERN. COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND TUESDAY BEFORE TEMPERATURES BEGIN TO WARM UP AGAIN. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 76 61 72 / 60 60 70 80 HARRISON AR 58 69 54 66 / 90 100 60 60 HOT SPRINGS AR 66 75 60 72 / 60 60 70 70 PINE BLUFF AR 65 79 62 73 / 40 60 70 80 MOUNTAIN HOME AR 57 69 55 66 / 100 100 60 60 MONTICELLO AR 66 80 62 74 / 30 50 70 80 SEARCY AR 63 76 61 71 / 60 60 70 80 MOUNT IDA AR 66 74 58 72 / 60 60 70 70 RUSSELLVILLE AR 63 72 57 70 / 70 70 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT FRI APR 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1215 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE NORTHWEST HALF OF ARKANSAS NOW THROUGH EARLY SATURDAY MORNING. ALSO...THERE IS A RISK OF FLASH FLOODING OVER MUCH OF CENTRAL AND NORTHERN ARKANSAS THROUGH TONIGHT. A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA...KEEPING UNSTABLE CONDITIONS IN ARKANSAS. ALSO...THE PRESENCE OF THE FRONT WILL CONTRIBUTE TO THE FLASH FLOODING POTENTIAL...SO A FLASH FLOOD WATCH WILL EXIST TODAY THROUGH TONIGHT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. MORE THUNDERSTORMS WILL DEVELOP OR MOVE INTO NORTHERN ARKANSAS LATER THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE MAINLY DURING THE LATE AFTERNOON AND EVENING...AND HEAVY RAIN IS LIKELY...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL SECTIONS OF THE STATE SATURDAY INTO SATURDAY NIGHT. THE WEATHER PATTERN WILL CHANGE SLOWLY THROUGH SUNDAY. DRY AND QUIET WEATHER WILL RETURN TO THE FORECAST MONDAY...AND CONTINUE DRY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT OVER THE WEST CENTRAL AND CENTRAL SECTIONS OF THE STATE. 38
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD BATESVILLE 35.77N 91.62W
04/23/2004 INDEPENDENCE AR LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND BARRICADED IN THE AREA. SOME
CARS STALLED. WATER IN AT LEAST ONE HOUSE.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
706 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM FLASH FLOOD SWIFTON 35.82N 91.13W
04/23/2004 JACKSON AR LAW ENFORCEMENT
SOME STREETS FLOODED IN TOWN.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD 2 NE TUCKERMAN 35.75N 91.18W
04/23/2004 JACKSON AR LAW ENFORCEMENT
STATE HIGHWAY 224 NORTHEAST OF TUCKERMAN IS CLOSED DUE TO
HIGH WATER. STATE HIGHWAY 226 NORTHEAST OF TUCKERMAN IS
BARRICADED IN SPOTS...BUT IS NOT CLOSED.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
844 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 4 NW MELROSE 35.78N 91.90W
04/23/2004 STONE AR TRAINED SPOTTER
WATER OVER STATE HIGHWAY 14 IN A FEW SPOTS BETWEEN
MELROSE AND PLEASANT GROVE...BUT ROAD WAS NOT IMPASSABLE.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 1 E ELGIN 35.75N 91.28W
04/23/2004 JACKSON AR LAW ENFORCEMENT
WATER OVER STATE HIGHWAY 37 IN SEVERAL PLACES...BUT THE
ROAD WAS NOT CLOSED.
&&
22SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 950 PM CDT FRI APR 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240500- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 950 PM CDT FRI APR 23 2004 ...HEAVY RAINFALL REPORTED FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... HEAVY RAINFALL...WITH ISOLATED AMOUNTS GREATER THAN 6 INCHES...HAS FALLEN ACROSS PORTIONS OF ARKANSAS THROUGH THE 48 HOUR PERIOD ENDING AT 7 AM FRIDAY MORNING. RAINFALL AMOUNTS OF ONE INCH AND GREATER... HAVE FALLEN BASICALLY NORTH OF THE ARKANSAS RIVER. MUCH OF THE ACTIVITY OVER CENTRAL ARKANSAS OCCURED WEDNESDAY...WITH AMOUNTS AVERAGING 1 TO 4 INCHES IN THE VICINITY OF THE ARKANSAS RIVER. THIS SOUTHERN EXTENT IS ALONG A LINE FROM MENA...TO PINE BLUFF...TO STUTTGART. BOTH CABOT IN LONOKE COUNTY...AND MORRILTON IN CONWAY COUNTY...REPORTED 4.44 INCHES OF RAINFALL IN 24 HOURS. THIS AREA...HOWEVER...DID NOT RECEIVE MUCH RAINFALL THURSDAY. NORTHERN ARKANSAS SAW MUCH OF THEIR RAINFALL THURSDAY. THIS AREA INCLUDES LOCATIONS NORTH OF A LINE FROM CLARKSVILLE...TO CLINTON...TO NEWPORT. RAINFALL REPORTS AVERAGED 4 TO 5 INCHES. THE LARGEST AMOUNT RECEIVED WAS 6.22 INCHES IN ST. PAUL IN MADISON COUNTY. NUMEROUS FLASH FLOODING REPORTS WERE RECEIVED FROM JASPER IN NEWTON COUNTY AND MARSHALL IN SEARCY COUNTY...AS WELL AS SEVERAL COUNTY ROADS FLOODED IN MARION COUNTY. AGAIN...THESE REPORTS WERE FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. THIS DOES NOT INCLUDE RAINFALL RECEIVED IN NORTH ARKANSAS THIS EVENING. NUMEROUS REPORTS OF HEAVY RAINFALL AND FLOODED ROADWAYS HAVE BEEN RECEIVED IN BATESVILLE IN INDEPENDENCE COUNTY... AND ALSO IN SWIFTON IN JACKSON COUNTY. DUE TO THE COPIOUS AMOUNTS OF RAINFALL THAT HAVE FALLEN IN THE LAST 60 HOURS...GROUND CONDITIONS ARE VERY MOIST. ANY MORE RAINFALL RECEIVED WILL EXASPERATE THE SITUATION...WITH MORE FLOODING EXPECTED. MUCH OF NORTHERN AND NORTH CENTRAL ARKANSAS IS UNDER A FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS FOR THE RAINFALL EXPECTED TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE STATE SATURDAY AND SATURDAY NIGHT...AND MORE FLOODING MAY OCCUR. 58
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393279, 5393280, 5393281.